Posted 5/10/2006 10:34 AM (GMT -7)
I have a question for this group that may not be very common. I had a heart transplant 10 months ago. The donor was CMV+ a virus found in most of the population. I was CMV- so very at risk to get the virus due to my immune system being suppressed. Usually the virus attacks within the first few moths of transplant. But 2 months ago, it became active in my body and I became hospitlaized from it. My transplant coordinator did not take me seriously and because she delayed in treating me, the virus got into my blood stream and through out my entire body.
After getting out of the hospital, I have spent the last 6 weeks on IV infusions at home 2 times a day every day of a cancer treatment called Ganciclovir. It is a mild form of chemotherapy. I am working part time, trying to make it through each day. Losing some hair, headaches, feeling very fatigued, but will end the treatments this Friday, May 12.
My questions are: 1. Has anyone been in this situation and had the virus become active again shortly after treatment ended? 2. What symptoms did you endure from the IV treatments? Any emotional upheaval? 3. Did you gain weight or have trouble with fluid retention? 4. Did the CMV cause you to go into rejection? 5. Did it effect your kidneys?
I ask these questions not for answers from a doctor--but real people with real information. Too often the nurses and doctors I deal with--and I am sure many of you do also, only tell us some of the information as they think they are protecting us from mind games. I always know when they are not giving it to me straight. I am so swollen I am concerned--not fearful--I may be having a rejection problem but the medical staff thinks I am "paranoid".
Okay, hats off to you all today! Stay strong! "Sympathy is two hearts tugging at the same load"
“Never let the sense of past failure defeat your next step.” Oswald Chambers